Heavy Rain, Beaver
- When
- September 1, 3:53 PM EST
- Where
- Beaver County, Colona
- Reported by
- Trained Spotter
- Coordinates
- 40.680, -80.270
A trained spotter reported 1.25 inches of rain in 45 minutes.
Low pressure moving across the Upper Ohio Valley produced scattered strong thunderstorms. A few storms contained very heavy rainfall and produced isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Low pressure moving across the Upper Ohio Valley produced scattered strong thunderstorms. A few storms contained very heavy rainfall and produced isolated flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 1, 1:47 PM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT SAT SEP 1 2012 .SYNOPSIS... UNSETTLED WEATHER FOR THE EARLY PART OF THE WEEK WITH THE LEFTOVERS FROM ISAAC SLOWING MOVING THROUGH. THIS WILL BRING WELCOME RAIN TO THE AREA. A COLD FRONT PASSES MID WEEK WHICH WILL RETURN DRY AND SEASONAL WEATHER. && .NEAR TERM /THROUGH SUNDAY/... SHOWERS AND SCATTERED THUNDERSTORMS ARE BREAKING OUT ACROSS EASTERN OHIO AND SW PA SOUTHWARD INTO WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE SHOWERS REMAIN WIDELY SCATTERED IN COVERAGE WITH ISOLATED LIGHTNING STRIKES. MOST OF NORTHWEST PA WILL REMAIN RAIN FREE THROUGH THE AFTERNOON. WARM AND HUMID CONDITIONS WILL PERSIST THROUGH THIS EVENING. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... CONTINUED HIGH UNCERTAINTY THEREBY LOW CONFIDENCE IN THE EASTWARD PROGRESSION OF THE LEFTOVERS FROM ISAAC. THE SURFACE CIRCULATION TRACKS E ACROSS THE LOWER OHIO VALLEY SUN NGT INTO MONDAY BRINGING SE BL WINDS. THIS SHOULD ACT AS INHIBITOR FOR PCPN ONSET UNTIL MONDAY AFTERNOON OUTSIDE THE FAR EASTERN SLOPES OF OUR FORECAST AREA. MOST OF THE RAINFALL SHOULD OCCUR DURING THE MONDAY NIGHT INTO TUESDAY TIME FRAME. PWATS APPROACH TWO INCHES WHILE WARM CLOUD DEPTHS SURPASS 12KFT...SO ANY THUNDERSTORM HAS THE ABILITY TO PRODUCE DOWNPOURS. WHAT IS LEFT OF ISAAC WILL BE TRAVERSING THROUGH THE AREA TUESDAY WITH RAIN TAPERING OFF FROM W TO E DURING THE DAY. THE TREND CONTINUES TO BE LOWER RAINFALL AMOUNTS OVER THE UPPER OHIO VALLEY...GIVING HIGHER CONFIDENCE OF NO RIVER FLOODING. HOWEVER...SMALL STREAMS COULD BECOME SWOLLEN IF AREAS GET REPETITIVE ROUNDS OF WET WEATHER. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGHLIGHTS: - ISAAC LEFTOVER TO START THEN MOSTLY QUIET WEATHER - NO BIG SYSTEMS - NORMAL TEMPERATURES CONFIDENCE: LOW /TUESDAY THROUGH THURSDAY/ MEDIUM /FRIDAY AND SATURDAY/ THE TREND CONTINUES TO BE LOWER QPF AMOUNTS FOR THE UPPER OHIO VLY. IT WILL TAKE IN EXCESS OF 2 TO 3 INCHES TO CAUSE HIGH WATER...SO LOCATIONS WHO RECEIVE RAINFALL BETWEEN NOW AND THEN WILL BE PIVOTAL FOR IDENTIFYING AREAS WITH THE GREATEST RISK. THE COLD FRONT WHICH WILL SWEEP EVERYTHING TO OUR EAST HAS SLOWED DOWN FROM PREVIOUS RUNS. FROPA IS NOW PROJECTED THE SECOND HALF OF THURSDAY. GIVEN ABUNDANT MOISTURE AND WEAK WIND FIELD...DO NOT FORESEE ANY SEVERE WEATHER THREAT. BEGIN WEATHER ENSUES THE BALANCE OF THE LONG TERM...ALTHOUGH WIND TRAJECTORY DOES NOT LEND ITSELF TO RAPID CLEARING. FOR THE GRIDS...CONTINUED A CHC OF THUNDER AND ADDED MODERATE INTENSITY OF RAIN FOR TUESDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... EXPECT VFR TO REMAIN PREVALENT THROUGH THIS EVENING ALTHOUGH SHOWERS AND ISOLATED THUNDERSTORM CHANCES WILL PERSIST. THE CHANCE OF SHOWERS AND TSTMS WILL BE MOST LIKELY AT THE SOUTHERN PORTS WITH LITTLE CHANCE OF SHOWERS AT KFKL AND KDUJ. .OUTLOOK /SATURDAY THROUGH TUESDAY/... SHRA/TSRA WILL BECOME MORE LIKELY AS THE WEEKEND PROGRESSES CULMINATING IN A COLD FRONT PASSAGE WEDNESDAY. ANY IFR WX WILL BE MAINLY IN VIS DUE TO SHORT BOUTS OF HEAVY RAINFALL. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && SYNOPSIS...98 NEAR TERM...RSD SHORT TERM...98 LONG TERM...98 AVIATION...RSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 319 AM EDT SAT SEP 1 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-020730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 319 AM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT SAT SEP 1 2012 PAZ014-021-011915- ALLEGHENY PA-BUTLER PA- 235 PM EDT SAT SEP 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ALLEGHENY AND SOUTH CENTRAL BUTLER COUNTIES... AT 227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF EVANS CITY...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... EVANS CITY... MARS... GIBSONIA... RUSSELLTON... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 81. I-76 BETWEEN MILE MARKERS 27 AND 47. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4067 7977 4052 7980 4070 8012 4080 8010 98
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT SAT SEP 1 2012 PAZ020-021-011930- ALLEGHENY PA-BEAVER PA- 300 PM EDT SAT SEP 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGHENY AND EAST CENTRAL BEAVER COUNTIES... AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF FRANKLIN PARK...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE PENNY SIZE HAIL. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... FRANKLIN PARK... PERRYSVILLE... PITTSBURGH... NORTH SIDE PITTSBURGH... MILLVALE... ETNA... ALLISON PARK... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 66 AND 73. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4054 7989 4043 7998 4057 8021 4064 8016 98
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT SAT SEP 1 2012 PAZ020-021-012030- ALLEGHENY PA-BEAVER PA- 346 PM EDT SAT SEP 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER AND NORTHWESTERN ALLEGHENY COUNTIES... AT 340 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF ECONOMY BORO...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SEWICKLEY... ECONOMY BORO... FRANKLIN PARK... WEXFORD... PITTSBURGH... PERRYSVILLE... OAKLAND... NORTH SIDE PITTSBURGH... MILLVALE... MCKEES ROCKS... GIBSONIA... ETNA... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. I-376 BETWEEN MILE MARKERS 70 AND 74. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 63 AND 76. I-76 BETWEEN MILE MARKERS 30 AND 43. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4065 7985 4041 7993 4055 8028 4067 8020
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT SAT SEP 1 2012
PAZ020-012100-
BEAVER PA-
420 PM EDT SAT SEP 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAVER COUNTY...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BLACKHAWK...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS JUST
WEST OF ALIQUIPPA...ALSO MOVING EAST AT 10 MPH.
THIS STORM MAY PRODUCE NICKEL SIZE HAIL. CONSIDERING THE SLOW STORM
MOVEMENT...HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL
DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SHIPPINGPORT... BEAVER FALLS... BEAVER...
ECONOMY BORO... ALIQUIPPA...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-376 BETWEEN MILE MARKERS 31 AND 47.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4072 8015 4061 8014 4061 8017 4061 8018
4059 8020 4056 8025 4061 8048 4079 8042SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 450 PM EDT SAT SEP 1 2012 PAZ013-020-012145- BEAVER PA-LAWRENCE PA- 450 PM EDT SAT SEP 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND NORTH CENTRAL BEAVER COUNTIES... AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF BESSEMER...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... NEW CASTLE... ELLWOOD CITY... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-76 BETWEEN MILE MARKERS 5 AND 9. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4101 8030 4081 8024 4085 8042 4100 8048
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EDT SAT SEP 1 2012
PAZ073>076-012130-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
451 PM EDT SAT SEP 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE AND
SOUTHERN WESTMORELAND COUNTIES...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW STANTON...
MOVING EAST AT 20 MPH. ANOTHER LINE OF SHOWERS AND THUNDERSTORMS
REMAINS NEARLY STATIONARY ALONG A LINE FROM DELMONT TO LATROBE AND
LIGONIER.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEW STANTON... JEANNETTE... GREENSBURG...
MOUNT PLEASANT... LATROBE... LIGONIER...
LAUREL MOUNTAIN STATE PARK... DONEGAL...
DERRY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 67 AND 100.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4019 7912 4015 7916 4011 7918 4010 7919
4011 7920 4007 7926 4005 7927 4015 7973
4042 7966 4033 7902The Pittsburgh radar (KPBZ), 17 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
4 flash flood, 1 heavy rain. Local standard time, as filed.
A trained spotter reported 1.25 inches of rain in 45 minutes.
Emergency management reported flash flooding with roads closed and debris blocking drains.
Emergency management reported flash flooding and a mudslide in SR 51.
Emergency management reported flash flooding on Duss Ave.
Emergency management reported numerous basements flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403929, 403896, 403908, 403916, 403921.